MAUDE Adverse Event Report: SYNAPSE BIOMEDICAL, INC. NEURX DIAPHRAGM PACING SYSTEM; NEURX DPS

SYNAPSE BIOMEDICAL, INC. NEURX DIAPHRAGM PACING SYSTEM; NEURX DPS
Model Number 23-0021
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code Abdominal Pain (1685)
Date of Event 06/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
The patient experienced severe pain on the left side of their diaphragm upon initialization of stimulation with an external pulse generator.Stimulation was repeated with a second external pulse generator and there was no discomfort.
 
Additional Manufacturer Narrative
Although this incident did not result in serious patient harm, the manufacturer's investigation identified a defect in a defined group of printed circuit boards (pcbs) that are a component of the finished device.Serious harm could result if one of the potential failure modes occurs with one of the affected devices.The defect was introduced at a subcontractor that supplies the pcbs and a supplier corrective action has been initiated.The manufacturer has initiated a recall of affected finished devices and a separate recall report will be submitted to the fda.

Brand Name
NEURX DIAPHRAGM PACING SYSTEM
Common Device Name
NEURX DPS
Manufacturer (Section D)
SYNAPSE BIOMEDICAL, INC.
300 artino street
oberlin OH 44074
Manufacturer Contact
mark barbutes
300 artino street
oberlin, OH 44074
4407742488
MDR Report Key14939989
Report Number3005868392-2022-00002
Device Sequence Number4557535
Product Code OIR
UDI-Device Identifier00852184003212
UDI-Public852184003212
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
H070003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse Practitioner
Remedial Action Replace,Recall,Notification
Type of Report Initial
Report Date (Section B) 07/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number23-0021
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2022
Type of Report(Section G)Five-Day
Initial Date Received by Manufacturer 06/23/2022
Initial Report FDA Received Date07/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexMale